• Users Online: 120
  • Print this page
  • Email this page
 
CASE REPORT
Ahead of Print

Ethambutol optic neuropathy with correspondent chiasmitis manifestation in magnetic resonance imaging


1 Department of Medical Education, Division of General Practice, Far-Eastern Memorial Hospital, Taoyuan, Taiwan
2 Department of Ophthalmology, Far Eastern Memorial Hospital, Banciao, New Taipei City; Department of Electrical Engineering, Yuan-Ze University, Chung-Li, Taoyuan, Taiwan

Correspondence Address:
Tzu-Lun Huang,
No. 21, Section 2, Nanya S. Road, Banciao Dist., New Taipei City 220
Taiwan
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/tjo.tjo_27_21

We present a case of an older patient with toxic chiasmatic optic neuropathy accompanied by bitemporal hemianopia associated with ethambutol use. The patient experienced gradual visual defect recovery that was concurrent with an improvement of chiasmal enhancement in the repeat magnetic resonance imaging performed at his 6-month follow-up. However, his visual field pattern sharply changed to left inferior homonymous quadrantanopia because of a new episode of occipital lobe infarction. After 2 years, the patient's visual function reached the best-corrected visual acuity of 20/20 in both eyes, although he had the sequela of homonymous quadrantanopia related to the infarction. Optical coherence tomography revealed that the loss on the macular ganglion cell–inner plexiform layer was related to retrograde transsynaptic degeneration caused by ethambutol-related chiasmopathy.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Lin YW
    -  Wang JK
    -  Huang TL
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed355    
    PDF Downloaded6    

Recommend this journal